Aa
A
A
Close
Avatar universal
Cellulite and diabetes
For the past year, I have been taking Novolog Insulin in combination with Lantus.  I have noticed the beginning stages of cellulite around the areas where I give the Novolog injection.  I am a 27 year old, juvenile onset diabetic.  I am thin for my height and have never had a problem with cellulite until the change in medication.  Can this be linked to either of the new insulins that I am taking?
Cancel
5 Answers
Page 1 of 1
Avatar universal
Hi BamaBelle,
You seem to be very observant about your responses and patterns to your meds, and so I'd encourage you to trust your instincts here.

While insulin allergies are not common, plenty of folks have them.  Folks may not be allergic to the insulin per se, but they may be allergic to the buffering agent or preservative or some other component in the vial of insulin.

I used this site to read about possible side-effects of insulin aspart (Novolog):
http://www.nlm.nih.gov/medlineplus/druginfo/uspdi/500253.html

and did find some info on skin changes ..
"Less common or rare
Depression of the skin at place of injection;  thickening of the skin at place of injection;  ..."  This doesn't mention cellulite directly, but it sounds similar.

The site also has a clear caution to discuss these or any other changes with your doc.  We are not physicians here, so it's important to discuss these ideas with your endocrinologist before making any changes.  In your situation, I'd talk to that doc sooner rather than later.

Perhaps you can discuss using Humalog (insulin lispro) instead of Novolog.  It's "action" is similar to Novolog.  I'm pretty sure from the way you worded your msg, that you are properly taking your Lantus *separately* from the Novolog.  Good for you.

Here's a site with info on Humalog ...
http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a697021.html

Like you, I've had diabetes a while.  It's the diligence that you're showing that allows us to lead a rich, full, long life! Hope this all helps and do check back to let us know how you're doing, okay?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am researching this one.  I have heard of a problem/condition when you use the same spot for injections all the time.  I will let you know as soon as I hear back from my educator friend or remember it myself.  So sorry I am not more helpful at the moment.

Carol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hypertrophy is what I was trying to think of.   Try to avoid the area for weeks to see if it improves.  This would be a great question for your doctor also.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Is this not simply Hypodistrophy, which we are all warned about?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
sorry that is Lipodistrophy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Share What Diabetes Topics Matter to You — $50 Gift Card!
Start by taking this 1-2 minute survey on diabetes information and advice that will help us make MedHelp more valuable to you.

If we’d like to interview you, we’ll reach out via e-mail. Those selected will receive a $50 Amazon gift card for their participation.
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Recent Activity
Diabetes - Type 1 Community Resources